Alert archive / Puerto Rico / Areal Flood Advisories in 2016

Areal Flood Advisory 21, NWS JSJ

April 23, 2016

NWS JSJ issued this areal flood advisory at Apr 23, 2016, 3:33 AM CDT. It was in force for 3 hr.

The area

The outline as issued.

The facts

Issued
Apr 23, 2016, 3:33 AM CDT (08:33 UTC)
Expired
Apr 23, 2016, 6:30 AM CDT
In force
3 hr
Issued by
NWS JSJ
Area
Storm-based polygon

The radar

The San Juan radar (TJUA), 42 km from the middle of the area, began a volume at 08:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The text

As transmitted.

320 
WGCA82 TJSJ 230833
FLSSJU

FLOOD ADVISORY
NATIONAL WEATHER SERVICE SAN JUAN PR
433 AM AST SAT APR 23 2016

PRC029-119-231130-
/O.NEW.TJSJ.FA.Y.0021.160423T0833Z-160423T1130Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CANOVANAS
 PR-RIO GRANDE
 PR-
433 AM AST SAT APR 23 2016

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A

* FLOOD ADVISORY FOR...
  CANOVANAS MUNICIPALITY IN PUERTO RICO...
  RIO GRANDE MUNICIPALITY IN PUERTO RICO...

* UNTIL 730 AM AST

* AT 432 AM AST...DOPPLER RADAR INDICATED HEAVY RAIN DUE TO SHOWERS
  AND THUNDERSTORMS. THIS WILL CAUSE MINOR FLOODING IN THE ADVISORY
  AREA.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  RIO GRANDE...VIEQUES...HATO CANDAL...SAN ISIDRO...LA DOLORES AND
  BARTOLO.

LAT...LON 1841 6582 1842 6580 1842 6579 1841 6580
      1841 6577 1829 6581 1840 6591 1843 6587
      1843 6584

$$

FC

What forecasters said that day

The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this areal flood advisory went out at Apr 22, 8:59 PM CDT, 6 hours 34 minutes earlier.

Area forecast discussion, Apr 22, 8:59 PM CDT, 6 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
959 PM AST FRI APR 22 2016

.UPDATE...SOUNDING CAME IN EXTREMELY WET WITH A PRECIPITABLE WATER
VALUE OF 2.34 INCHES. THIS MAY BE IN PART DUE TO THE CONVERGENCE
SETTING UP OVER THE NORTHERN PORTION OF PUERTO RICO THIS EVENING.
SHOWERS ARE STILL FORMING IN A WIDELY SCATTERED BAND OVER THE
CARIBBEAN EXTENDING ROUGHLY SOUTHWEST FROM SAINT CROIX...WHICH IS
MOVING NORTHWEST...AND SO OCCASIONAL RAIN AND SHOWERS ARE
EXPECTED TO CONTINUE THE MAJORITY OF THE NIGHT IN EASTERN AND
NORTH CENTRAL PUERTO RICO. THE U.S. VIRGIN ISLANDS ARE SEEING ONLY
ISOLATED SHOWERS AND THIS ALSO SHOULD CONTINUE FOR THE MOST PART.
THE BACK EDGE OF THE MOISTURE APPEARS TO ENTER FORECAST AREA
AROUND 23/15Z AND REACH THE SOUTHEAST COAST OF PUERTO RICO BY
24/00Z. SO...MUCH OF TOMORROW WILL BE CLOUDY AND RELATIVELY WET.

&&

.AVIATION...SCT-BKN CLD LYRS FL020...FL040...BKN-OVC FL080-120
WITH -RA/RA EN ROUTE BTW ISLANDS AND OVR NRN LEEWARDS. MOST TOPS
BLO 120 LOCAL TERMINALS PREVAILING VFR BUT BRIEF PRD MVFR DUE TO
LOW CIG AND OCNL RA DURG FCST PRD. MTN TOP OBSCR OVR CTRL AND ERN
PR TIL 23/14Z DUE TO LOW SCUD CLDS AND RA. LOW LEVEL WINDS FM THE
EAST AT 10-15 KTS...BCMG FM W AND INCR W/HT ABV FL150. SFC WND FM
E 10-15 KTS WITH HIGHER GUSTS IN PASSING SHRA.

&&

.MARINE...SEAS WILL RISE LATE TONIGHT AND THEN FALL OF DURING THE
DAY. EXPECT LOCAL WATERS TO BE CLEAR OF 7 FOOT SEAS AFTER 23/18Z.
AND SEAS WILL SUBSIDE AFTER THAT.

&&

.PREV DISCUSSION... /ISSUED 546 PM AST FRI APR 22 2016/

AVIATION UPDATE...SCT-BKN CLD LYRS FL020...FL040...BKN-OVC FL080-120
WITH -RA/RA EN ROUTE BTW ISLANDS AND OVR NRN LEEWARDS. MOST TOPS BLO
120. PREVAILING VFR MOST LOCAL TERMINALS...BUT BRIEF PRD OF MVFR DUE
TO LOW CIG AND OCNL -RA/RA. MTN TOP OBSCR DURG PRD OVR E AND CTRL
PR DUE TO LOW SCUD CLDS AND RA. AT TNCM AND TKPK EXPECT PREVAILING
MVFR CONDS IN -SHRA/SHRA AND LOW CIGS TIL AT LEAST 23/00Z. LOW LEVEL
WINDS FM THE EAST AT 10-15 KTS...BCMG FM W AND INCR W/HT ABV FL150.
SFC WND FM E 10-15 KTS WITH HIGHER GUSTS IN PASSING SHRA.

PREV DISCUSSION... /ISSUED 213 PM AST FRI APR 22 2016/

SYNOPSIS...BROAD DEEP LAYER LOW OVER THE NORTH CENTRAL ATLANTIC
IS SUSTAINING A FRONTAL BOUNDARY NORTH OF THE ISLANDS. THE BROAD
ANTICYCLONIC CIRCULATION OF THE LOW IS INDUCING A WESTERLY FLOW
ALOFT....MAINTAINING MOSTLY CLOUDY SKIES ACROSS THE REGION. WINDS
WILL VEER TO SOUTHEAST TONIGHT INTO SATURDAY AS SURFACE HIGH
PRESSURE MOVES EASTWARD FROM THE WESTERN ATLANTIC INTO THE CENTRAL
ATLANTIC. MORE STABLE AIR MASS WILL MOVE OVER THE REGION FROM SUNDAY
THROUGH EARLY NEXT WEEK...LIMITING THE SHOWER ACTIVITY ACROSS PR
AND USVI.

DISCUSSION...SATELLITE IMAGERY INDICATED MOSTLY CLOUDY SKIES
ACROSS THE REGION TODAY. THESE CLOUDS BLOCKED SOMEWHAT THE SOLAR
RADIATION...KEEPING THE MAXIMUM TEMPERATURES IN THE LOW 80S. SOME
SHOWERS ARE AFFECTING PORTIONS OF THE EASTERN HALF OF PUERTO RICO
AS A PATCHES OF MOISTURE HAS MOVED OVER THE USVI AND EASTERN PR.
LATE AFTERNOON SHOWERS STILL POSSIBLE OVER THE WEST INTERIOR AND
WEST PR.

SURFACE HIGH PRESSURE WILL MOVE SLOWLY EASTWARD INTO THE CENTRAL
ATLANTIC OVER THE NEXT FEW DAYS. THIS WILL INDUCE A SOUTHEAST FLOW
ACROSS THE ISLANDS TONIGHT. SOUTHEASTERLY WINDS WILL CONTINUE TO
BRING PATCHES OF MOISTURE ASSOCIATED WITH THE REMNANTS OF THE OLD
BOUNDARY OVER THE LOCAL ISLANDS THROUGH SATURDAY. AS A RESULT...
A FEW ROUNDS OF SCATTERED SHOWERS CAN BE EXPECTED ESPECIALLY OVER
EASTERN PR AND USVI AT NIGHT AND EARLY IN THE MORNING. ALSO...
AFTERNOON CONVECTION WILL LIKELY DEVELOP OVER THE NORTHWEST
QUADRANT OF PR ON SATURDAY AFTERNOON.

DRIER AND MORE STABLE AIR MASS WILL MOVE OVER THE REGION ON SUNDAY...
LIMITING THE SHOWER AND THUNDERSTORM ACTIVITY EARLY NEXT WEEK.

AVIATION...MAINLY VFR CONDITIONS WILL CONTINUE ACROSS THE LOCAL
FLYING AREA DURING THE FORECAST PERIOD. SCT-BKN CLOUD LAYERS BTW
FL030-FL150 WILL CONTINUE TO STREAM ACROSS THE FLYING AREA TONIGHT.
MVFR CONDITIONS STILL POSSIBLE AFTER 19Z AS SHRA IS EXPECTED TO
INCREASE MAINLY OVER WESTERN INTERIOR PR AND OVER THE CARIBBEAN
WATERS. LOW LEVEL WINDS FROM THE EAST AT 10-15 KNOTS WITH HIGHER
GUSTS.

MARINE...SEAS WILL INCREASE SLIGHTLY TONIGHT AS A BRIEF NORTHERLY
SWELL MOVES ACROSS THE ATLANTIC WATERS AND CARIBBEAN PASSAGES.
THEREFORE...A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE ATLANTIC
WATERS WATERS NORTH OF PUERTO RICO. MARINE CONDITIONS WILL IMPROVE
SIGNIFICANTLY NEXT WEEK WITH SEAS SUBSIDING AROUND 2-4 FEET.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  75  88  75  90 /  80  40  40  40
STT  76  86  74  85 /  50  40  50  50

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...HIGH RIP CURRENT RISK THROUGH LATE SATURDAY NIGHT FOR CULEBRA-
     MAYAGUEZ AND VICINITY-NORTH CENTRAL-NORTHEAST-NORTHWEST-SAN
     JUAN AND VICINITY-SOUTHEAST-WESTERN INTERIOR.

     HIGH RIP CURRENT RISK FROM 8 AM AST SATURDAY THROUGH SATURDAY
     AFTERNOON FOR VIEQUES.

VI...HIGH RIP CURRENT RISK THROUGH LATE SATURDAY NIGHT FOR ST.
     THOMAS/ST. JOHN/ADJACENT ISLANDS.

AM...HIGH RIP CURRENT RISK THROUGH LATE SATURDAY NIGHT FOR COASTAL
     WATERS OF NORTHERN USVI AND CULEBRA OUT 10 NM-COASTAL
     WATERS OF SOUTHERN USVI VIEQUES AND EASTERN PUERTO RICO OUT
     10 NM.

     SMALL CRAFT ADVISORY UNTIL 8 AM AST SATURDAY FOR COASTAL WATERS
     OF NORTHERN PUERTO RICO OUT 10 NM.

     SMALL CRAFT ADVISORY UNTIL 2 PM AST SATURDAY FOR ATLC WATERS OF
     PUERTO RICO AND USVI FROM 10NM TO 19.5N.

&&

09/12
Hazardous weather outlook, Apr 22, 4:31 PM CDT, 11 hours 2 minutes before
PERSPECTIVAS SOBRE CONDICIONES PELIGROSAS DEL TIEMPO...ACTUALIZADO
SERVICIO NACIONAL DE METEOROLOGIA SAN JUAN PR
519 PM AST VIERNES 22 DE ABRIL DE 2016

AMZ710>745-PRZ001>013-232130-
SAN JUAN Y VECINDAD-NORESTE-SURESTE-
INTERIOR ESTE-NORTE CENTRAL-INTERIOR CENTRAL-PONCE Y VECINDAD-
NOROESTE-INTERIOR OESTE-MAYAGUEZ Y VECINDAD-SUROESTE-CULEBRA-VIEQUES-
AGUAS COSTERAS Y LEJOS DE LA COSTA DEL ATLANTICO Y DEL CARIBE-
519 PM AST VIERNES 22 DE ABRIL DE 2016

ESTA PERSPECTIVA SOBRE LAS CONDICIONES PELIGROSAS DEL TIEMPO ES PARA
PUERTO RICO Y LAS AGUAS COSTERAS ADYACENTES DEL ATLANTICO.

.DIA UNO...ESTA NOCHE

.VIENTOS...VIENTOS SOSTENIDOS CERCA DE 20 MPH SE ESPERAN A TRAVES DE
LAS AGUAS DEL ATLANTICO Y DEL MAR CARIBE.

.OLAS/OLEAJE...OLEAJE PICADO DE 5 A 7 PIES SE ESPERA A TRAVES DE
LAS AGUAS DEL ATLANTICO Y LOS PASAJES DEL CARIBE.

.CORRIENTES SUBMARINAS...EXISTE UN RIESGO ALTO DE CORRIENTES
SUBMARINAS PARA LAS PLAYAS ORIENTADAS HACIA EL NORTE DE PUERTO
RICO...INCLUYENDO A CULEBRA.

.DIAS DOS HASTA SIETE...SABADO A JUEVES

UN RIESGO ALTO DE CORRIENTES SUBMARINAS ESTARA EN EFECTO PARA EL
EXTREMO ESTE DE VIEQUES EL SABADO. UN RIESGO ALTO DE CORRIENTES
SUBMARINAS CONTINUARA EN EFECTO A TRAVES DE LAS PLAYAS ORIENTADAS
HACIA EL NORTE DE PUERTO RICO Y CULEBRA HASTA EL LUNES.

.COMUNICADO SOBRE INFORMACION REPORTADA POR OBSERVADORES...

NO SE ANTICIPA ACTIVACION AMPLIA DE OBSERVADORES...SIN EMBARGO...SE
LES EXHORTA A LOS OBSERVADORES INDIVIDUALES A REPORTAR CORRIENTES
SUBMARINAS AL SERVICIO NACIONAL DE METEOROLOGIA EN SAN JUAN.

AMZ715-725-VIZ001-002-232130-
SAN TOMAS SAN JOHN E ISLAS ADYACENTES-SANTA CRUZ-
AGUAS CERCA DE LA COSTA DEL ATLANTICO Y AGUAS COSTERAS
ADYACENTES DEL CARIBE-
519 PM AST VIERNES 22 DE ABRIL DE 2016

ESTA PERSPECTIVA SOBRE LAS CONDICIONES PELIGROSAS DEL TIEMPO ES PARA
LAS ISLAS VIRGENES AMERICANAS Y LAS AGUAS ADYACENTES COSTERAS.

.DIA UNO...ESTA NOCHE

.VIENTOS...VIENTOS SOSTENIDOS CERCA DE 20 MPH SE ESPERAN A TRAVES DE
LAS AGUAS DEL ATLANTICO Y DEL MAR CARIBE.

.OLAS/OLEAJE...OLEAJE PICADO DE 5 A 7 PIES SE ESPERA A TRAVES DE
LAS AGUAS DEL ATLANTICO Y LOS PASAJES DEL CARIBE.

.CORRIENTES SUBMARINAS...EXISTE UN RIESGO ALTO DE CORRIENTES
SUBMARINAS PARA LAS PLAYAS ORIENTADAS HACIA EL NORTE DE SAN THOMAS.

.DIAS DOS HASTA SIETE...SABADO A JUEVES

UN RIESGO ALTO DE CORRIENTES SUBMARINAS CONTINUARA A LO LARGO DE LAS
PLAYAS ORIENTADAS HACIA EL NORTE DE SAN THOMAS EL SABADO.

.COMUNICADO SOBRE INFORMACION REPORTADA POR OBSERVADORES...

NO SE ANTICIPA ACTIVACION AMPLIA DE OBSERVADORES...SIN EMBARGO...SE
LES EXHORTA A LOS OBSERVADORES INDIVIDUALES A REPORTAR CORRIENTES
SUBMARINAS AL SERVICIO NACIONAL DE METEOROLOGIA EN SAN JUAN.

In the hours before

Local storm report, Apr 22, 10:20 PM CDT, 5 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
1120 PM AST FRI APR 22 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1115 PM     FLOOD            CAROLINA                18.41N 65.98W
04/22/2016                   CAROLINA           PR   EMERGENCY MNGR

            EM REPORTED URBAN FLOODING IN FRONT OF THE ROBERTO
            CLEMENTE SPORTS COMPLEX ON THE ITURREGUI AVENUE WITH THE
            ACUMULATION OF WATER ON THE ROAD.

&&

ICOLON
Local storm report, Apr 23, 2:32 AM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
332 AM AST SAT APR 23 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0331 AM     FLASH FLOOD      SAN JUAN                18.41N 66.06W
04/23/2016                   SAN JUAN           PR   EMERGENCY MNGR

            SEVERAL AREAS IN SAN JUAN FLOODED. HOUSES FLOODED AT
            VILLA PALMERA...SECTOR PLAYITA. ALSO 65TH AVENUE FLOODED
            AS WELL. BALDORIOTY DE CASTRO AVENUE FLOODED.

&&

FCASTRO

The office that day

Everything else NWS JSJ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 22, 9:12 PM CDTAreal Flood AdvisoryJSJ6 hr
Apr 23, 1:48 AM CDTFlash Flood WarningJSJ3 hr
Apr 23, 5:37 AM CDTAreal Flood AdvisoryJSJ113 min
Apr 23, 6:18 AM CDTFlash Flood WarningJSJ3 hr
Apr 23, 6:28 AM CDTAreal Flood AdvisoryJSJ3 hr
Apr 23, 8:52 AM CDTSpecial Marine WarningJSJ83 min
Apr 23, 9:11 AM CDTAreal Flood AdvisoryJSJ3 hr
Apr 23, 10:38 AM CDTSpecial Marine WarningJSJ112 min
Apr 23, 12:02 PM CDTAreal Flood AdvisoryJSJ3 hr
Apr 23, 12:38 PM CDTAreal Flood AdvisoryJSJ3 hr
Apr 23, 1:04 PM CDTAreal Flood AdvisoryJSJ3 hr
Apr 23, 2:19 PM CDTSmall Craft AdvisoryJSJ6 hr
Apr 23, 3:07 PM CDTAreal Flood AdvisoryJSJ113 min

Nearby

Areal Flood Advisories in Puerto Rico, 2016Every areal flood advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.